Alert archive / South Carolina / Freeze Warnings in 2011
Freeze Warning 2, NWS Columbia, SC
NWS Columbia, SC issued this freeze warning at Nov 11, 2011, 1:38 AM EST for 16 counties in South Carolina; 5 counties in Georgia. It took effect at Nov 12, 2011, 1:00 AM EST. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Nov 11, 2011, 1:38 AM EST (06:38 UTC)
- In effect from
- Nov 12, 2011, 1:00 AM EST
- Expired
- Nov 12, 2011, 8:00 AM EST
- In force
- 7 hr
- Issued by
- NWS Columbia, SC
All 21 counties
Burke County, GA, Columbia County, GA, Lincoln County, GA, McDuffie County, GA, Richmond County, GA, Aiken County, SC, Bamberg County, SC, Barnwell County, SC, Calhoun County, SC, Chesterfield County, SC, Clarendon County, SC, Edgefield County, SC, Fairfield County, SC, Kershaw County, SC, Lee County, SC, Lexington County, SC, McCormick County, SC, Newberry County, SC, Richland County, SC, Saluda County, SC, Sumter County, SC
The nearest sounding before it
Charleston AFB, SC (KCHS), launched 00:00Z, 6.6 hours before the alert went out and 162 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 23 J/kg
- Mixed-layer CIN
- -5 J/kg
- Mixed-layer LCL
- 627 m above ground
- 0-6 km bulk shear
- 55 kt
- 0-1 km storm-relative helicity
- -83 m²/s²
- 0-3 km storm-relative helicity
- -47 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
170 WWUS72 KCAE 110638 NPWCAE URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE COLUMBIA SC 138 AM EST FRI NOV 11 2011 ...LAKE WIND ADVISORY... GAZ040-063>065-077-SCZ015-016-018-020>022-025>031-035>038-041- 112200- /O.NEW.KCAE.FZ.W.0002.111112T0600Z-111112T1300Z/ /O.CON.KCAE.LW.Y.0030.000000T0000Z-111111T1500Z/ LINCOLN-MCDUFFIE-COLUMBIA-RICHMOND-BURKE-LANCASTER-CHESTERFIELD- MCCORMICK-NEWBERRY-FAIRFIELD-KERSHAW-EDGEFIELD-SALUDA-LEXINGTON- RICHLAND-LEE-AIKEN-SUMTER-BARNWELL-ORANGEBURG-CALHOUN-CLARENDON- BAMBERG- INCLUDING THE CITIES OF...LINCOLNTON...THOMSON...MARTINEZ... EVANS...HEPHZIBAH...WAYNESBORO...LANCASTER...ELGIN...CHERAW... PAGELAND...MCCORMICK...NEWBERRY...WINNSBORO...CAMDEN...LUGOFF... EDGEFIELD...JOHNSTON...SALUDA...RIDGE SPRING...WEST COLUMBIA... CAYCE...LEXINGTON...RED BANK...COLUMBIA...BISHOPVILLE...AIKEN... NORTH AUGUSTA...SUMTER...BARNWELL...WILLISTON...BLACKVILLE... ORANGEBURG...ST. MATTHEWS...MANNING...SUMMERTON...BAMBERG... DENMARK 138 AM EST FRI NOV 11 2011 ...LAKE WIND ADVISORY REMAINS IN EFFECT UNTIL 10 AM EST THIS MORNING... ...FREEZE WARNING IN EFFECT FROM 1 AM TO 8 AM EST SATURDAY... THE NATIONAL WEATHER SERVICE IN COLUMBIA HAS ISSUED A FREEZE WARNING...WHICH IS IN EFFECT FROM 1 AM TO 8 AM EST SATURDAY. A LAKE WIND ADVISORY REMAINS IN EFFECT UNTIL 10 AM EST THIS MORNING. * LOCATIONS...CENTRAL SOUTH CAROLINA AND CENTRAL SAVANNAH AREA OF GEORGIA. * TIMING...STRONG WINDS UNTIL 10 AM FRIDAY MORNING. TEMPERATURES ARE EXPECTED TO FALL INTO THE UPPER 20S TO LOWER 30S EARLY SATURDAY MORNING BEFORE DAYBREAK, * WINDS...WEST 5 TO 10 KNOTS WITH GUSTS UP TO 25 KNOTS. * IMPACTS...STRONG WINDS MAY CAPSIZE SMALL BOATS ON AREA LAKES. FREEZE WARNING...CROPS AND SENSITIVE VEGETATION MAY BE DAMAGED OR KILLED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A LAKE WIND ADVISORY INDICATES THAT WINDS WILL CAUSE ROUGH CHOP ON AREA LAKES. SMALL BOATS AND PERSONAL WATERCRAFT WILL BE ESPECIALLY PRONE TO CAPSIZING. A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$
3 follow-up statements
184 WWUS72 KCAE 110902 NPWCAE URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE COLUMBIA SC 402 AM EST FRI NOV 11 2011 ...FREEZE WARNING... GAZ040-063>065-077-SCZ015-016-018-020>022-025>031-035>038-041- 112200- /O.CAN.KCAE.LW.Y.0030.000000T0000Z-111111T1500Z/ /O.CON.KCAE.FZ.W.0002.111112T0600Z-111112T1300Z/ LINCOLN-MCDUFFIE-COLUMBIA-RICHMOND-BURKE-LANCASTER-CHESTERFIELD- MCCORMICK-NEWBERRY-FAIRFIELD-KERSHAW-EDGEFIELD-SALUDA-LEXINGTON- RICHLAND-LEE-AIKEN-SUMTER-BARNWELL-ORANGEBURG-CALHOUN-CLARENDON- BAMBERG- INCLUDING THE CITIES OF...LINCOLNTON...THOMSON...MARTINEZ... EVANS...HEPHZIBAH...WAYNESBORO...LANCASTER...ELGIN...CHERAW... PAGELAND...MCCORMICK...NEWBERRY...WINNSBORO...CAMDEN...LUGOFF... EDGEFIELD...JOHNSTON...SALUDA...RIDGE SPRING...WEST COLUMBIA... CAYCE...LEXINGTON...RED BANK...COLUMBIA...BISHOPVILLE...AIKEN... NORTH AUGUSTA...SUMTER...BARNWELL...WILLISTON...BLACKVILLE... ORANGEBURG...ST. MATTHEWS...MANNING...SUMMERTON...BAMBERG... DENMARK 402 AM EST FRI NOV 11 2011 ...FREEZE WARNING REMAINS IN EFFECT FROM 1 AM TO 8 AM EST SATURDAY... ...LAKE WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN COLUMBIA HAS CANCELLED THE LAKE WIND ADVISORY. A FREEZE WARNING REMAINS IN EFFECT FROM 1 AM TO 8 AM EST SATURDAY. * LOCATIONS...CENTRAL SOUTH CAROLINA AND CENTRAL SAVANNAH AREA OF GEORGIA. * TIMING...TEMPERATURES ARE EXPECTED TO FALL INTO THE UPPER 20S TO LOWER 30S EARLY SATURDAY MORNING BEFORE DAYBREAK... * WINDS...NORTHWEST 10 TO 15 KNOTS TODAY BECOMING CALM TONIGHT. * IMPACTS...FREEZE WARNING...CROPS AND SENSITIVE VEGETATION MAY BE DAMAGED OR KILLED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$
265 WWUS72 KCAE 111944 NPWCAE URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE COLUMBIA SC 244 PM EST FRI NOV 11 2011 ...FREEZE WARNING... GAZ040-063>065-077-SCZ015-016-018-020>022-025>031-035>038-041- 121300- /O.CON.KCAE.FZ.W.0002.111112T0600Z-111112T1300Z/ LINCOLN-MCDUFFIE-COLUMBIA-RICHMOND-BURKE-LANCASTER-CHESTERFIELD- MCCORMICK-NEWBERRY-FAIRFIELD-KERSHAW-EDGEFIELD-SALUDA-LEXINGTON- RICHLAND-LEE-AIKEN-SUMTER-BARNWELL-ORANGEBURG-CALHOUN-CLARENDON- BAMBERG- INCLUDING THE CITIES OF...LINCOLNTON...THOMSON...MARTINEZ... EVANS...HEPHZIBAH...WAYNESBORO...LANCASTER...ELGIN...CHERAW... PAGELAND...MCCORMICK...NEWBERRY...WINNSBORO...CAMDEN...LUGOFF... EDGEFIELD...JOHNSTON...SALUDA...RIDGE SPRING...WEST COLUMBIA... CAYCE...LEXINGTON...RED BANK...COLUMBIA...BISHOPVILLE...AIKEN... NORTH AUGUSTA...SUMTER...BARNWELL...WILLISTON...BLACKVILLE... ORANGEBURG...ST. MATTHEWS...MANNING...SUMMERTON...BAMBERG... DENMARK 244 PM EST FRI NOV 11 2011 ...FREEZE WARNING REMAINS IN EFFECT FROM 1 AM TO 8 AM EST SATURDAY... A FREEZE WARNING REMAINS IN EFFECT FROM 1 AM TO 8 AM EST SATURDAY. * LOCATIONS...CENTRAL SOUTH CAROLINA AND CENTRAL SAVANNAH AREA OF GEORGIA. * TIMING...TEMPERATURES ARE EXPECTED TO FALL INTO THE UPPER 20S TO LOWER 30S BEFORE DAYBREAK SATURDAY MORNING... * IMPACTS...CROPS AND SENSITIVE VEGETATION MAY BE DAMAGED OR KILLED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$
055 WWUS72 KCAE 120301 NPWCAE URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE COLUMBIA SC 1001 PM EST FRI NOV 11 2011 ...FREEZE WARNING... GAZ040-063>065-077-SCZ015-016-018-020>022-025>031-035>038-041- 121300- /O.CON.KCAE.FZ.W.0002.111112T0600Z-111112T1300Z/ LINCOLN-MCDUFFIE-COLUMBIA-RICHMOND-BURKE-LANCASTER-CHESTERFIELD- MCCORMICK-NEWBERRY-FAIRFIELD-KERSHAW-EDGEFIELD-SALUDA-LEXINGTON- RICHLAND-LEE-AIKEN-SUMTER-BARNWELL-ORANGEBURG-CALHOUN-CLARENDON- BAMBERG- INCLUDING THE CITIES OF...LINCOLNTON...THOMSON...MARTINEZ... EVANS...HEPHZIBAH...WAYNESBORO...LANCASTER...ELGIN...CHERAW... PAGELAND...MCCORMICK...NEWBERRY...WINNSBORO...CAMDEN...LUGOFF... EDGEFIELD...JOHNSTON...SALUDA...RIDGE SPRING...WEST COLUMBIA... CAYCE...LEXINGTON...RED BANK...COLUMBIA...BISHOPVILLE...AIKEN... NORTH AUGUSTA...SUMTER...BARNWELL...WILLISTON...BLACKVILLE... ORANGEBURG...ST. MATTHEWS...MANNING...SUMMERTON...BAMBERG... DENMARK 1001 PM EST FRI NOV 11 2011 ...FREEZE WARNING REMAINS IN EFFECT FROM 1 AM TO 8 AM EST SATURDAY... A FREEZE WARNING REMAINS IN EFFECT FROM 1 AM TO 8 AM EST SATURDAY. * LOCATIONS...CENTRAL SOUTH CAROLINA AND CENTRAL SAVANNAH AREA OF GEORGIA. * TIMING...TEMPERATURES ARE EXPECTED TO FALL INTO THE UPPER 20S TO LOWER 30S BEFORE DAYBREAK... * IMPACTS...CROPS AND SENSITIVE VEGETATION MAY BE DAMAGED OR KILLED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$
What forecasters said that day
The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Columbia, SC wrote its last area forecast discussion before this freeze warning went out at Nov 11, 1:10 AM EST, 28 minutes earlier.
Area forecast discussion, Nov 11, 1:10 AM EST, 28 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE COLUMBIA SC
110 AM EST FRI NOV 11 2011
.SYNOPSIS...
DRYING AND GUSTY WINDS WILL OCCUR BEHIND A COLD FRONT TONIGHT.
THE DRY AIR MASS BEHIND THE FRONT DOMINATE THROUGH THE WEEKEND.
&&
.NEAR TERM /UNTIL 6 AM THIS MORNING/...
DRYING WILL OCCUR BEHIND THE COLD FRONT TONIGHT. IT WILL BE
BREEZY...ESPECIALLY ON AREA LAKES WHERE STRONGER MIXING OVER THE
RELATIVELY WARM WATER WILL OCCUR. WE HAVE ISSUED A LAKE WIND
ADVISORY.
TEMPERATURES SHOULD STEADILY FALL OVERNIGHT AS COLD HIGH PRESSURE
BUILDS INTO THE AREA. RESULTING LOW TEMPERATURES WILL BE DRIVEN BY
THE COLD ADVECTION WITH LITTLE RADIATIONAL COOLING EXPECTED SINCE
SOME WIND SHOULD CONTINUE. MOS GUIDANCE IS CLUSTERED IN THE MID
30S AND DID NOT STRAY FAR FROM THESE NUMBERS.
&&
.SHORT TERM /6 AM THIS MORNING THROUGH 6 AM SATURDAY/...
UPPER TROUGH SHIFTS EASTWARD FRIDAY AND UPPER FLOW BECOMES
ZONAL SATURDAY AND SATURDAY NIGHT. DRY HIGH PRESSURE BUILDS
OVER THE REGION. COLDER FRIDAY WITH HIGH TEMPERATURES IN THE
MID TO UPPER 50S. THE HIGH SHIFTS EAST BY SATURDAY AND SURFACE
WINDS BECOME SOUTHWEST ALLOWING HIGH TEMPERATURES TO INCREASE
TO THE MID 60S. CONFIDENCE HIGH FOR FREEZING TEMPERATURES FRIDAY
NIGHT AS STRONG RADIATIONAL COOLING DEVELOPS AS SURFACE RIDGE
SETTLES OVER AREA. AIR MASS WILL BE QUITE DRY SO TEMPERATURES SHOULD
FALL QUICKLY. RIDGE OFF THE COAST SATURDAY AFTERNOON AND WEAK WARM
ADVECTION DEVELOPS...SO MILD IN THE AFTERNOON TEMPERATURES IN THE
60S.
&&
.LONG TERM /SATURDAY THROUGH THURSDAY/...
MEDIUM RANGE MODELS IN GOOD AGREEMENT WITH ZONAL FLOW SUNDAY AND
MONDAY. DRY THESE TWO DAYS WITH A WARMING TREND. HIGHS SUNDAY
AROUND 70 AND IN THE MID 70S MONDAY. SUNDAY NIGHT LOWS IN THE 40S.
A WEATHER SYSTEM APPROACHES FROM THE WEST TUESDAY AND WEDNESDAY
BRINGING A 20-30 PERCENT CHANCE OF SHOWERS. WEATHER SYSTEM DOES
NOT APPEAR TO BE VERY STRONG TUESDAY AND WEDNESDAY AND MODELS ARE
CONSISTENT WITH WEAK FRONTAL BOUNDARY THAT BECOMES STRETCHED OUT
IN A WEST TO EAST ORIENTATION UNDER THE ZONAL FLOW. TEMPERATURES
STILL WARM AHEAD OF A COLD FRONT TO THE NORTH AND WEST TUESDAY AND
WEDNESDAY WITH HIGHS IN THE MID TO UPPER 70S. LOWS MONDAY NIGHT
AND TUESDAY NIGHT IN THE 50S.
&&
.AVIATION /06Z FRIDAY THROUGH TUESDAY/...
SATELLITE CLEAR SKIES OVER THE FORECAST AREA. WEST TO NORTHWEST WINDS
OF 5 TO 10 MPH WILL CONTINUE AS STRONG AND COOL HIGH PRESSURE
BUILDS IN OVERNIGHT. NORTHWEST WINDS OF 10 TO 15 MPH WILL CONINUE
FRIDAY UNDER CLEAR SKIES.
EXTENDED AVIATION OUTLOOK...NO SIGNIFICANT IMPACTS TO AVIATION
EXPECTED.
&&
.CAE WATCHES/WARNINGS/ADVISORIES...
SC...LAKE WIND ADVISORY UNTIL 10 AM EST THIS MORNING FOR SCZ015-016-
018-020>022-025>031-035>038-041.
FREEZE WARNING FROM 1 AM TO 8 AM EST SATURDAY FOR SCZ015-016-
018-020>022-025>031-035>038-041.
GA...LAKE WIND ADVISORY UNTIL 10 AM EST THIS MORNING FOR GAZ040-
063>065-077.
&&
SYNOPSIS...02
NEAR TERM...02
SHORT TERM...02
LONG TERM...07
AVIATION...02Hazardous weather outlook, Nov 10, 2:04 PM EST, 11 hours 34 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE COLUMBIA SC 204 PM EST THU NOV 10 2011 GAZ040-063>065-077-SCZ015-016-018-020>022-025>031-035>038-041-111915- LINCOLN-MCDUFFIE-COLUMBIA-RICHMOND-BURKE-LANCASTER-CHESTERFIELD- MCCORMICK-NEWBERRY-FAIRFIELD-KERSHAW-EDGEFIELD-SALUDA-LEXINGTON- RICHLAND-LEE-AIKEN-SUMTER-BARNWELL-ORANGEBURG-CALHOUN-CLARENDON- BAMBERG- 204 PM EST THU NOV 10 2011 ...LAKE WIND ADVISORY IN EFFECT UNTIL 10 AM EST FRIDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL GEORGIA AND CENTRAL SOUTH CAROLINA. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. LAKE WIND ADVISORY. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. LAKE WIND ADVISORY. CLEAR SKIES AND CALM WINDS WILL ALLOW TEMPERATURES TO FALL INTO THE LOWER 30S FRIDAY NIGHT AND MAY REQUIRE A FROST ADVISORY OR FREEZE WARNING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
Nearby
Freeze Warnings in South Carolina, 2011Freeze Warnings in Georgia, 2011Every freeze warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.